Menú Cerrar

Second rebound-associated vertebral fractures after denosumab discontinuation

Niimi R1Kono T2Nishihara A2Hasegawa M3Kono T2Sudo A3.

Arch Osteoporos. 2020 Jan 2;15(1):7. doi: 10.1007/s11657-019-0676-0.

 

 

Abstract

Here, we report the case of a 69-year-old female who discontinued denosumab to undergo dental treatment. She subsequently suffered rebound-associated vertebral fractures (RVFs) twice. Denosumab is approved in several countries for osteoporosis treatment. Its discontinuation can result in bone turnover rebound increase and rapid bone mineral density loss. Rebound-associated vertebral fractures (RVFs) after discontinuing denosumab have been widely reported. We previously reported the case of a patient who suffered RVFs after discontinuing denosumab to undergo dental treatment. A 69-year-old female suffered five acute VFs 10 months after the last denosumab injection. The current report identifies the risks associated with denosumab discontinuation to undergo dental treatment. The patient described in this report also underwent an additional clinical course after the first RVFs. Next month after the first RVFs, she developed severe back pain when she changed her posture. Magnetic resonance imaging showed new RVFs at T9 and T12 levels. This case indicates that RVFs may occur more than once. In addition, it suggests that additional denosumab injections do not completely eliminate the risk of RVFs.